Arquivos Brasileiros de Endocrinologia & Metabologia
versão impressa ISSN 0004-2730
RANGEL, Arquimedes de A. et al. Klinefelter's syndrome associated to systemic lupus erythematosus: Interference of sexual steroids. Arq Bras Endocrinol Metab [online]. 2002, vol.46, n.3, pp. 299-305. ISSN 0004-2730. http://dx.doi.org/10.1590/S0004-27302002000300014.
The association of Klinefelter's syndrome and systemic lupus erythematosus (SLE) is very rare, with about 21 cases described to date. We report on a patient who has developed pericarditis, arthritis, anemia and alopecia, while he has been using testosterone irregularly; the subnormal testosterone levels were coincident with the initial symptoms and re-incidences of SLE. This case is in agreement with the literature, which gives support to the hypothesis that sexual steroids participate in the emergence of autoimmune diseases, specially SLE.
Palavras-chave : Klinefelter; Lupus erythematosus; Autoimmunity; Androgens; Estrogens.